Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 82, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 13, 2000, 1:48 AM EDT for Floyd County, Harrison County, Indiana. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 13, 2000, 1:48 AM EDT (05:48 UTC)
- Expired
- May 13, 2000, 2:30 AM EDT
- In force
- 42 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Floyd County, IN, Harrison County, IN
The radar
The Louisville radar (KLVX), 32 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 2:13 AM EDT | Hail 0.75 | New Albany, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 12:15 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1354 J/kg
- Mixed-layer CIN
- -281 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
578 WUUS53 KLMK 130550 SVRSDF INC043-061-130630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1248 AM EST SAT MAY 13 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLOYD COUNTY IN SOUTH CENTRAL INDIANA HARRISON COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 130 AM EST(130 AM CDT) * AT 1246 AM EST...NWS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 5 MILES WEST OF CORYDON...OR ABOUT 25 MILES WEST OF LOUISVILLE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CORYDON AROUND 1255 AM EST CRANDALL AROUND 100 AM EST GEORGETOWN AROUND 110 AM EST EDWARDSVILLE...FLOYDS KNOBS AROUND 120 AM EST NEW ALBANY AROUND 125 AM EST REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. DK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:30 PM EDT, 10 hours 18 minutes earlier.
Area forecast discussion, May 12, 3:30 PM EDT, 10 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT FRI MAY 12 2000 MAIN PROBLEMS THIS FORECAST IS THE AMOUNT OF SHOWERS AND THUNDERSTORMS OVERNIGHT AND INTO SATURDAY MORNING. MODELS SIMILAR IN BRINING FRONT INTO CENTRAL KENTUCKY OVERNIGHT AND PUSHING IT TO THE EAST ON SATURDAY. AIR AHEAD OF FRONT IS VERY UNSTABLE BUT LOWER LEVEL CAP HAS KEPT CLOUDS OVER MUCH OF AREA THIS AFTERNOON AND PREVENTED CONVECTION FROM DEVELOPING. CLOUDS COVER MUCH OF AREA NORTH TO FRONT WITH SOME SUNSHINE OVER ILLINOIS. IN ORDER TO GET MUCH IN WAY OF THUNDERSTORMS WILL HAVE TO WAIT FOR THIS MORE UNSTABLE AIR TO MOVE SOUTHEAST INTO FORECAST AREA. TRIGGER FOR CONVECTION WILL BE ENTRANCE REGION OF UPPER LEVEL JET WITH DIVERGENCE MOVING OVER FA LATE EVENING AND IN OVERNIGHT HOURS. WITH THE NIGHTTIME HOURS AND LACK OF HEATING TODAY WORKING AGAINST WIDESPREAD CONVECTION WILL OPT TO KEEP POPS LITTLE LOWER THAN AVN AND MORE IN LINE WITH NGM MOS. ETA IS VERY SPOTTY WITH AMOUNT OF PRECIPITATION BUT DOES SHOW GOOD DIVERGENCE AND UNSTABLE LIFTED INDICES WHILE NGM NOT QUITE AS UNSTABLE. TIME SECTIONS FOR BOTH NGM AND ETA ARE NOT REAL IMPRESSIVE FOR WIDESPREAD CONVECTION. THIS ALSO SUPPORTS LOWER POPS. ON SATURDAY...CLOUDS DECREASE AFTER FRONT MOVES THROUGH WITH DRIER AND COOLER AIR FOR SUNDAY AND INTO MONDAY. SUNDAY LOOKS A FEW DEGREES WARMER THAN PREVIOUSLY THOUGHT AND RAISED TEMPExRATURES SLIGHTLY. HAVE ALSO MODIFIED WARMING TREND AND ADDED SOME CLOUDS FOR EXTENDED. .SDF...NONE. SCHOLZ
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:49 AM EDT | Severe Thunderstorm Warning | LMK | Dubois | 26 min |
| May 13, 1:07 AM EDT | Severe Thunderstorm Warning | LMK | Orange | 33 min |
| May 13, 1:22 AM EDT | Severe Thunderstorm Warning | LMK | Washington | 38 min |
| May 13, 1:27 AM EDT | Severe Thunderstorm Warning | LMK | Crawford | 33 min |
| May 13, 1:53 AM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Scott | 42 min |
| May 13, 2:03 AM EDT | Severe Thunderstorm Warning | LMK | Clark | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.